{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2025,8,28]],"date-time":"2025-08-28T00:04:19Z","timestamp":1756339459096,"version":"3.44.0"},"reference-count":8,"publisher":"BMJ","issue":"8","content-domain":{"domain":["bmj.com"],"crossmark-restriction":true},"short-container-title":["BMJ Case Rep"],"accepted":{"date-parts":[[2021,7,12]]},"published-print":{"date-parts":[[2021,8]]},"abstract":"<jats:p>An 87-year-old man with a history of osteoarthritis presented with worsening knee pain. He was prescribed acetaminophen with codeine. A few days later, he developed a rash on his right buttock and proximal thigh, similar to a rash he experienced in the past when he took over-the-counter (OTC) acetamenophen and an unknown lozenge to treat a presumed viral illness. A fixed drug eruption (FDE) was diagnosed and the patient was asked to avoid Tylenol and other OTC lozenges. Tylenol was entered as an allergy in the electronic medical records. However, since Tylenol, not acetaminophen was listed in the allergy profile, the order for acetaminophen and codeine did not generate an alert for the prescribing physician. Additionally, the dispensing pharmacist did not question the prescribing physician and the patient, unaware that acetaminophen in the pain medication is the same drug as Tylenol, took it and developed recurrent FDE.<\/jats:p>","DOI":"10.1136\/bcr-2021-241908","type":"journal-article","created":{"date-parts":[[2021,8,3]],"date-time":"2021-08-03T11:52:42Z","timestamp":1627991562000},"page":"e241908","update-policy":"https:\/\/doi.org\/10.1136\/crossmarkpolicy","source":"Crossref","is-referenced-by-count":1,"title":["Tylenol or acetaminophen: a recurrent fixed drug eruption perpetuated through the use of inconsistent drug terminology"],"prefix":"10.1136","volume":"14","author":[{"given":"Daniel","family":"Federman","sequence":"first","affiliation":[{"name":"Internal Medicine, Yale School of Medicine, New Haven, Connecticut, USA"},{"name":"Internal Medicine, VA Connecticut Healthcare System, West Haven, Connecticut, USA"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Jadry A","family":"Gruen","sequence":"additional","affiliation":[{"name":"Internal Medicine, Hospital of the University of Pennsylvania, Philadelphia, PA, USA"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Naseema","family":"Merchant","sequence":"additional","affiliation":[{"name":"Internal Medicine, Yale School of Medicine, New Haven, Connecticut, USA"},{"name":"Internal Medicine, VA Connecticut Healthcare System, West Haven, Connecticut, USA"}],"role":[{"role":"author","vocabulary":"crossref"}]}],"member":"239","published-online":{"date-parts":[[2021,8,3]]},"reference":[{"key":"2025082706555329000_14.8.e241908.1","doi-asserted-by":"crossref","first-page":"461","DOI":"10.1684\/ejd.2010.0980","article-title":"A three-year-analysis of fixed drug eruptions in hospital settings in France","volume":"20","author":"Brahimi","year":"2010","journal-title":"Eur J Dermatol"},{"key":"2025082706555329000_14.8.e241908.2","doi-asserted-by":"crossref","first-page":"724","DOI":"10.14423\/SMJ.0000000000000195","article-title":"Fixed drug eruptions: presentation, diagnosis, and management","volume":"107","author":"Flowers","year":"2014","journal-title":"South Med J"},{"key":"2025082706555329000_14.8.e241908.3","doi-asserted-by":"publisher","DOI":"10.1046\/j.1365-4362.1998.00451.x"},{"key":"2025082706555329000_14.8.e241908.4","doi-asserted-by":"crossref","first-page":"343","DOI":"10.1016\/j.jaip.2013.12.004","article-title":"Selective hypersensitivity reactions to acetaminophen: a 13-case series","volume":"2","author":"Rojas-P\u00e9rez-Ezquerra","year":"2014","journal-title":"J Allergy Clin Immunol Pract"},{"key":"2025082706555329000_14.8.e241908.5","doi-asserted-by":"publisher","DOI":"10.1016\/S0190-9622(87)70219-9"},{"key":"2025082706555329000_14.8.e241908.6","doi-asserted-by":"crossref","first-page":"756","DOI":"10.1111\/pde.14161","article-title":"Acetaminophen-Induced generalized fixed drug eruption in a 5-year-old girl","volume":"37","author":"Genovese","year":"2020","journal-title":"Pediatr Dermatol"},{"key":"2025082706555329000_14.8.e241908.7","doi-asserted-by":"crossref","first-page":"393","DOI":"10.1007\/s40257-020-00505-3","article-title":"Fixed drug eruptions: an update, emphasizing the potentially lethal generalized bullous fixed drug eruption","volume":"21","author":"Patel","year":"2020","journal-title":"Am J Clin Dermatol"},{"key":"2025082706555329000_14.8.e241908.8","doi-asserted-by":"publisher","DOI":"10.1136\/bmj.320.7237.768"}],"container-title":["BMJ Case Reports"],"original-title":[],"language":"en","link":[{"URL":"https:\/\/syndication.highwire.org\/content\/doi\/10.1136\/bcr-2021-241908","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2025,8,27]],"date-time":"2025-08-27T13:56:00Z","timestamp":1756302960000},"score":1,"resource":{"primary":{"URL":"https:\/\/casereports.bmj.com\/lookup\/doi\/10.1136\/bcr-2021-241908"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[2021,8]]},"references-count":8,"journal-issue":{"issue":"8","published-online":{"date-parts":[[2021,8,3]]},"published-print":{"date-parts":[[2021,8]]}},"alternative-id":["10.1136\/bcr-2021-241908"],"URL":"https:\/\/doi.org\/10.1136\/bcr-2021-241908","relation":{},"ISSN":["1757-790X"],"issn-type":[{"type":"electronic","value":"1757-790X"}],"subject":[],"published":{"date-parts":[[2021,8]]}}}